Florida, 2002

Funnel Cloud in Florida, October 11, 2002

October 11, 2002 · NWS MFL · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Oct 11, 8:30 AM EST, 4 hours 35 minutes earlier.

Area forecast discussion, Oct 11, 8:30 AM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
930 AM EDT FRI OCT 11 2002

DRY SINKING AIR STILL OVERLAYS THE LOCAL AREA ALTHOUGH MOISTURE
VALUES HAVE BEEN SLOWLY RISING SINCE YESTERDAY AS PWATS HAVE RISEN
TO 1.63 AT EYW AND 1.83 INCHES AT MIA. ATMOSPHERE SHOULD CONTINUE
TO UNDERGO LITTLE OTHER CHANGES UP INTO THE EARLY WEEKEND WITH A
DEFINITE DRY BIAS PRODUCING POPS ON THE LOW SIDE (SLIGHT CHANCE).
NO SIGNIFICANT CHANGES ARE EXPECTED WITH EITHER THE MARINE OR
PUBLIC ZONES IN THE MORNING UPDATES.

.MIA...NONE.
Hazardous weather outlook, Oct 11, 9:40 AM EST, 3 hours 25 minutes before
FLZ063-066>075-112000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
1040 AM EDT FRI OCT 11 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...
...SLIGHT CHANCE THUNDERSTORMS INTERIOR/WESTERN SOUTH FLORIDA THIS AFTERNOON...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE INTERIOR AND SOUTH WEST
FLORIDA THIS AFTERNOON DUE TO THE COLLISIONS OF THE SEA BREEZES AND THE HEATING
OF THE DAY. IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING
UNTIL THE STORM HAS PASSED BY. NO OTHER HAZARDOUS WEATHER IS EXPECTED TODAY
ACROSS SOUTH FLORIDA.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

BAXTER

The radar

The Miami radar (KAMX), 9 km away, was scanning. The volume nearest the first event began at 18:07 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Miami-Dade

When
October 11, 1:05 PM EST
Where
Miami-Dade County, 10 mi N of Miami Intl
Reported by
TRAINED SPOTTER
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

A SKYWARN spotter sighted a funnel cloud near Red Road and the Florida Turnpike in north Miami-Dade County.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, October 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5315684.